every 6 months for arthritis. I have been prescripedd 90 mg of Brilinta 2x daily. My discharged papers tell me to stop retuxin. Is there a reason for that and what is it. Thank u
There has to be a reason. I would ask the Dr who wrote your discharge orders. It could be due to risk of infection following your surgery. Rituxan decreases immune response so your body cant fight off infections well and this is not a desirable state after you have surgery. There is also a high rate for MI (heart attack) while on Rituxan. From the literature:
Since patients with RA are at increased risk for cardiovascular events compared with the general population, patients with RA should be monitored throughout the infusion and Rituxan should be discontinued in the event of a serious or life-threatening cardiac event.
Having stents placed would count as a serious cardiac event.
I read up on the medication and it has a number of extreme side effects. The major problem with it and why they no longer want you taking it is because it can cause a myocardial infarction, ventricular fibrillation and cardiogenic shock. The problem is that once you had the placement of stents and started taking an anti coagulant the medications you used before can now hurt you. I suffered an acute myocardial infarction and now can not take any of the medications I used before and once you are given an anticoagulant NSAID's are stopped. Along with the possible heart problems it can cause stomach bleeding and that is one thing no doctor wants and the chances with you taking Brilinata are very high. If I stomach bled happens your doctor my not be able to stop it in time to save you. Once they work on your heart that condition out ranks all others and I'm sorry to say that arthritis is at the bottom of your list now. Talk to your doctor he can explain these changes much more then I can. Hopes this helps.
- Brilinta Information for Consumers
- Brilinta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Brilinta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My husband has been taking Brilinta since October 2012 after have two stents placed in his heart. He
Posted 13 Apr 2013 • 15 answers
Posted 16 Jul 2014 • 1 answer
I'm 62 and recently had 3 stents placed. I'm on Brilinta and have had no issues other than bleeding?
Posted 13 Feb 2016 • 1 answer
Posted 18 Oct 2016 • 0 answers
Posted 26 Jan 2018 • 0 answers